Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 86, NWS Raleigh, NC

June 28, 2013Davidson County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 28, 2013, 8:44 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2013, 8:44 PM EDT (00:44 UTC)
Expired
Jun 28, 2013, 9:30 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 9:00 PM EDTTSTM WND DMG5 E Lexington, NCTREES DOWN ON HOLLY GROVE ROAD JUST EAST OF LEXINGTON. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 2:51 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1064 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WUUS52 KRAH 290044
SVRRAH
NCC057-151-290130-
/O.NEW.KRAH.SV.W.0086.130629T0044Z-130629T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
844 PM EDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 930 PM EDT

* AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF LINWOOD...MOVING NORTHEAST AT
  30 MPH. QUARTER SIZED HAIL IS LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LINWOOD...
  GORDONTOWN...

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3600 8005 3593 8005 3591 7990 3576 7980
      3557 8021 3565 8031 3567 8031 3568 8034
      3571 8033 3572 8034 3571 8038 3572 8042
      3575 8047
TIME...MOT...LOC 0044Z 245DEG 25KT 3567 8033

$$

VINCENT
2 follow-up statements
114 
WWUS52 KRAH 290100
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
900 PM EDT FRI JUN 28 2013

NCC057-151-290130-
/O.CON.KRAH.SV.W.0086.000000T0000Z-130629T0130Z/
DAVIDSON NC-RANDOLPH NC-
900 PM EDT FRI JUN 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHWESTERN RANDOLPH AND DAVIDSON COUNTIES...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF GORDONTOWN...OR 6 MILES SOUTHEAST OF LINWOOD...MOVING
NORTHEAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZE HAIL.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... DENTON...THOMASVILLE...
TRINITY AND ARCHDALE.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 87 AND 111.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN BREAK 
WINDOWS...DAMAGE ROOFS AND DENT VEHICLES. STAY INSIDE AND AWAY FROM 
WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3600 8005 3596 8005 3592 8004 3592 7998
      3591 7990 3576 7980 3558 8018 3575 8032
      3577 8036
TIME...MOT...LOC 0059Z 242DEG 25KT 3572 8020

$$

VINCENT
634 
WWUS52 KRAH 290112
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EDT FRI JUN 28 2013

NCC057-151-290121-
/O.CAN.KRAH.SV.W.0086.000000T0000Z-130629T0130Z/
DAVIDSON NC-RANDOLPH NC-
912 PM EDT FRI JUN 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDOLPH AND
DAVIDSON COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE 
WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING HAS BEEN 
CANCELLED.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

LAT...LON 3600 8005 3596 8005 3592 8004 3592 7998
      3591 7990 3576 7980 3558 8018 3575 8032
      3577 8036
TIME...MOT...LOC 0111Z 242DEG 25KT 3576 8011

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:45 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 28, 7:45 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT FRI JUN 28 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS COMBINED WITH A PERSISTENT TROUGH OF LOW
PRESSURE OVER THE REGION WILL RESULT IN A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
AS OF 245 PM FRIDAY...

THROUGH TONIGHT: LITTLE DOUBT THAT MOST IF NOT ALL OF THE AREA WILL
SEE SHOWERS/STORMS IN THE NEXT 18 HOURS. ACCORDING TO CURRENT
MESOANALYSES WE CONTINUE TO DESTABILIZE WITH MLCAPE ALREADY UP TO
1500-2500 J/KG AND MUCAPE AROUND 3000 J/KG. A BROKEN LINE OF SHOWERS
AND STORMS HAS FORMED OVER SOUTH-CENTRAL AND SW VA INTO THE NC
MOUNTAINS... AND THIS CONVECTION IS ON TRACK TO DROP ESE THROUGH
CENTRAL NC FROM MID AFTERNOON THROUGH THE EVENING. AS EXPECTED...
DEEP LAYER SHEAR CONTINUES TO IMPROVE TO 30-35 KTS... SUPPORTIVE OF
ORGANIZED CONVECTION... PARTICULARLY AS THIS INCOMING LINE FEEDS ON
A HIGHLY MOIST AND BUOYANT BOUNDARY LAYER WITH TEMPS NEAR 90 (THANKS
TO PLENTY OF HEATING THUS FAR) AND DEW POINTS IN THE LOW-MID 70S.
EXPECT CONVECTION TO BECOME MORE NUMEROUS AND STRENGTHEN AS IT TAPS
INTO THIS JUICIER AIR ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR.
RECENT HRRR RUNS DEPICTED THIS SCENARIO FAIRLY WELL... BRINGING
SCATTERED STORMS INTO THE TRIAD TOWARD 19-20Z WHICH THEN CONGEAL
INTO AN ORGANIZED BAND OF STORM CLUSTERS HEADING EASTWARD THROUGH
04Z. STILL APPEARS THAT SEVERE WIND GUSTS WILL BE THE BIGGEST SEVERE
THREAT LATE TODAY INTO TONIGHT GIVEN THAT WE HAVE SOME DRIER AIR NOT
FAR OFF THE SURFACE AND DECENT D-CAPE AT OR OVER 800 J/KG. THE -10C
TO -30C CAPE IS NOT ESPECIALLY LARGE BUT HAS RISEN A BIT IN RECENT
HOURS TO NEAR 500 J/KG EAST OF THE HIGHER TERRAIN... THUS LARGE HAIL
REMAINS POSSIBLE BUT IS A SECONDARY THREAT. WILL CONTINUE TO TREND
POPS DOWN AND OUT GRADUALLY WEST TO EAST AFTER MIDNIGHT WITH LOSS OF
HEATING. FOG/STRATUS HAS BEEN TOUGH TO FORECAST THE LAST FEW DAYS
BUT WILL LEAN TOWARD PERSISTENCE... WITH BETTER COVERAGE EAST OF
HIGHWAY 1 WITHIN A VERY LIGHT SW FLOW.

FOR SATURDAY/SATURDAY NIGHT: CONTINUED WARM... DAMP... AND HUMID.
WE'LL REMAIN BENEATH CLIMATOLOGICALLY FAST CYCLONIC MID LEVEL FLOW
HEADING INTO THE WEEKEND. MODELS SHOW THE SURFACE TROUGH SHIFTING TO
THE COASTAL PLAIN SATURDAY MORNING WITH MARKEDLY LOWER SURFACE
THETA-E VALUES PUSHING INTO THE WRN FORECAST AREA. EXPECT TO SEE
SOME LINGERING PATCHY SHOWERS ALONG WITH AREAS OF STRATUS OVER THE
COASTAL PLAIN SATURDAY MORNING... BUT WEAK TO ABSENT DYNAMIC FORCING
FOR ASCENT AND TYPICALLY LOWER INSTABILITY AND LINGERING CINH THAT
TIME OF DAY WILL LIMIT COVERAGE/STRENGTH OF ANY CONVECTION DURING
THE MORNING... AND THE WRN PIEDMONT SHOULD REMAIN DRY THROUGH
MIDDAY. WITH THE INJECTION OF ENERGY DOWN ITS WEST SIDE... THE MID
LEVEL TROUGH IS EXPECTED TO DIG STRONGLY DOWN LAKE MICHIGAN INTO IN
AND THE WRN OH VALLEY THROUGH SATURDAY NIGHT... CAUSING A BACKING OF
MID LEVEL WINDS OVER NC TO A MORE SOUTHERLY DIRECTION AND A GRADUAL
STRENGTHENING AND BUILDING OF THE ATLANTIC ANTICYCLONE WESTWARD
TOWARD COASTAL NC. THIS WILL EFFECTIVELY LEAD TO DISSIPATION OF THE
ERN NC SURFACE TROUGH WHILE THE MORE SUBSTANTIAL FRONTAL ZONE
STRENGTHENS TO OUR WEST AND HIGH PW VALUES REBOUND BACK WESTWARD
THROUGH CENTRAL NC WITH AN ATTENDING RESURGENCE OF HIGHER 850 MB
THETA-E. THE NAM/GFS HANDLE THEIR PRECIP FIELDS DIFFERENTLY WITH THE
NAM HOLDING WIDESPREAD CONVECTION TO OUR EAST AND WEST UNTIL VERY
LATE SATURDAY NIGHT... WHILE THE GFS DEVELOPS CONVECTION WITH
HEATING SATURDAY AFTERNOON ESPECIALLY ALONG THE HIGHWAY 1
CORRIDOR... WHICH THEN PERSISTS THROUGH THE NIGHT AS THE 2+ INCH
PRECIP WATER VALUES SPREAD FROM THE COAST WESTWARD THROUGH ALL OF
CENTRAL NC. THE GFS'S PATTERN LOOKS TO BE A MORE REASONABLE
SCENARIO... WITH MORE SCATTERED DISCRETE CELLS IN THE FAR WRN
PIEDMONT (WHERE SURFACE DEW POINTS AND HENCE INSTABILITY WILL LIKELY
BE A BIT LOWER) TRENDING TO NUMEROUS CLUSTERS OF MULTICELLS ROUGHLY
EAST OF A LINE FROM ROXBORO TO SILER CITY TO WADESBORO (ATTENDING
THE GREATER INSTABILITY AND PW). THE BACKED STEERING FLOW AND
EXPECTED ORIENTATION OF CONVECTIVE BANDS WILL BRING ABOUT A CONCERN
FOR TRAINING ECHOES AND LOCALIZED URBAN AND STREET FLOODING AND
SWOLLEN CREEKS STARTING SATURDAY... ESPECIALLY CONSIDERING THE
IMPROVING UPPER DIVERGENCE OVER CENTRAL/ERN NC IN THE RIGHT ENTRANCE
REGION OF THE SOUTHERLY JET TO OUR NNW. AFTER MUCH COORDINATION AND
DISCUSSION... WILL NOT GO WITH A FLASH FLOOD WATCH AS YET... AS
WIDESPREAD HEAVY RAIN HAS YET TO MATERIALIZE IN THE ERN
PIEDMONT/SANDHILLS/COASTAL PLAIN WHERE THE MORE SANDY SOIL AND
FLATTER TERRAIN RESULTS IN SLOWER RUNOFF... BUT URBAN AREAS WILL
REMAIN VULNERABLE TO SOME FLOODING. WE WILL CONTINUE TO RE-EVALUATE
AND CONSIDER THIS RISK AS WE HEAD THROUGH THE WEEKEND. WILL HAVE A
GOOD CHANCE OF SHOWERS/STORMS WEST SATURDAY AFTERNOON/NIGHT WITH
LIKELY POPS ALONG/EAST OF THE AFOREMENTIONED LINE COVERING THE
CENTRAL/ERN CWA. DEEP LAYER SHEAR IS NOT TREMENDOUS BUT DOES IMPROVE
FURTHER TO 25-35 KTS... ALTHOUGH MODEL MLCAPE VALUES ONLY PEAK AT
800-1500 J/KG SATURDAY AFTERNOON ALONG/EAST OF HIGHWAY 1...
SUGGESTING PERHAPS A MORE MOIST-ADIABATIC PROFILE THAN WE'VE SEEN
LATELY. POTENTIALLY WEAKER UPDRAFTS ESPECIALLY ALOFT COULD LOWER THE
RISK OF SEVERE STORMS... BUT AGAIN THE DEEP WARM LAYER (LCL TO
FREEZING DEPTH NEAR 4 KM) AND PW NEAR 2 INCHES (WHICH IS NEARLY 2
STANDARD DEVIATIONS ABOVE NORMAL) SUPPORT A HEAVY RAIN THREAT WITH
WARM RAIN PROCESSES DOMINATING. HIGHS 87-91. LOWS 68-72. -GIH

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 245 PM FRIDAY...

THE WELL-ADVERTISED DEVELOPING TROUGH ALOFT WILL HAVE BECOME
STRONGLY AMPLIFIED AND ESTABLISHED OVER THE TN VALLEY THIS
PERIOD...BETWEEN A PAIR OF ANOMALOUSLY STRONG RIDGES OVER WESTERN N.
AMERICA AND THE WESTERN N. ATLANTIC. WHILE LOW LEVEL CONVERGENCE IN
ASSOCIATION WITH A LEE TROUGH/WEAK FRONT WILL HAVE DIMINISHED FROM
PREVIOUS DAYS...THE PATTERN OF PERTURBED SW TO SSW DEEP LAYER FLOW
WILL DRIVE NUMEROUS TO WIDESPREAD SHOWERS/STORMS...AMIDST A DEEP
MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES AROUND TWO
INCHES...SUNDAY AND LIKELY THROUGHOUT SUNDAY NIGHT. DEEP LAYER SHEAR
ON THE ORDER OF 25-30 KTS...TO PERHAPS 35 KTS OVER THE NW
PIEDMONT...WILL SUPPORT PRIMARILY MULTI-CELL BANDS CAPABLE OF
PRODUCING WET MICROBURSTS...AND TO A GREATER EXTENT LOCALIZED
FLOODING OWING THE ANOMALOUSLY HIGH PW/S. HIGHS GENERALLY IN THE MID
80S...AND LOWER 70S FOR LOWS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 255 PM FRIDAY...

CONTINUED...IF NOT INCREASINGLY...WET. THE LARGE SCALE
RIDGE/TROUGH/RIDGE CONFIGURATION ACROSS NOAM WILL GRADUALLY
RETROGRESS...WITH THE TROUGH DRIFTING WESTWARD INTO THE MS
VALLEY...THROUGH MID-LATE WEEK. THE PRESENCE AND PERSISTENCE OF THE
TROUGH WILL KEEP MUCH OF THE EASTERN US...INCLUDING CENTRAL NC...IN
A PATTERN OF PERTURBED AND DEEPLY MOIST SW TO SSW FLOW ALOFT -
FAVORABLE FOR ABOVE AVERAGE PRECIPITATION CHANCES...PARTICULARLY
THROUGH WEDNESDAY. THE PROLONGED STORMY PERIOD WILL FAVOR AN
INCREASING RISK OF FLOODING WITH EACH DAY THAT PASSES...WITH
OTHERWISE AN OCCASIONAL PRECIPITATION-LOADED WET MICROBURST FROM
LOOSELY ORGANIZED MULTI-CELL STORM MODES DRIVEN BY GENERALLY 20-25
KTS OF MID LEVEL FLOW. ASIDE FROM THE 00Z/28TH ECMWF...THE CONSENSUS
OF MEDIUM RANGE GUIDANCE...INCLUDING THE 00Z ECMWF ENSEMBLE
MEAN...INDICATES THE PATTERN RETROGRESSION WILL ALLOW THE WESTERN
ATLANTIC SUB-TROPICAL RIDGING TO EXPAND WESTWARD SUFFICIENTLY TO
LESSEN PRECIPITATION CHANCES/COVERAGE - FROM NUMEROUS/WIDESPREAD TO
SCATTERED - OVER EASTERN NC...INCLUDING THE RAH COASTAL PLAIN...BY
MID TO LATE WEEK. HIGHS MOSTLY IN THE MIDDLE 80S...WITH LOWS 70 TO
75.

&&

.AVIATION /00Z FRIDAY THROUGH WEDNESDAY/...
AS OF 745 PM FRIDAY...

A LINE OF SHOWERS AND THUNDERSTORMS WITH WIND GUSTS UP TO 30 OR 40
MPH ON AVERAGE WILL CONTINUE TO MOVE EAST AND AFFECT KRWI AND KFAY
THROUGH AROUND 03Z...AFTER WHICH TIME ADDITIONAL SCATTERED SHOWERS
AND ISOLATED WEAKER STORMS (THAN PREVIOUS ONES) WILL REDEVELOP AND
SPREAD NORTHEASTWARD ACROSS CENTRAL NC BETWEEN 03-07Z...IN
ASSOCIATION WITH A LIFT-INDUCING MID LEVEL IMPULSE.  -MWS

OTHERWISE...BASED ON THE PERSISTENCE OF THE CURRENT PATTERN...AREAS
OF IFR/LIFR STRATUS ARE POSSIBLE AFTER 07Z TONIGHT AT RDU/RWI/FAY...
BUT ONCE AGAIN THE MODELS ARE PRESENTING CONFLICTING GUIDANCE
REGARDING THIS THREAT...SO CONFIDENCE IN OCCURRENCE OF A PREDOMINANT
IFR/LIFR CIG IS LOW. ANY SUCH STRATUS WOULD LIFT BY 14Z SATURDAY
MORNING...AND VFR CONDITIONS WOULD THEN HOLD THROUGH 18Z.

LOOKING BEYOND 00Z SUNDAY...SHOWERS/STORMS AND ATTENDANT MVFR OR
IFR CONDITIONS ARE EXPECTED TO BECOME MORE NUMEROUS SATURDAY
AFTERNOON INTO THE NIGHT... SO EXPECT INCREASINGLY POTENTIAL FOR
ADVERSE AVIATION CONDITIONS... ESPECIALLY AT RDU/RWI/FAY. WITH
MINIMAL CHANGE IN THE OVERALL PATTERN OVER THE CONUS... THE RISK FOR
DAILY NUMEROUS SUB-VFR SHOWERS AND STORMS (PRIMARILY FROM MID
AFTERNOON THROUGH MIDNIGHT) AND SHALLOW EARLY-MORNING IFR STRATUS IS
EXPECTED TO PERSIST INTO THE MIDDLE OF NEXT WEEK. -GIH

&&

.EQUIPMENT...
KRAX WSR-88D IS BACK IN OPERATIONAL SERVICE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...MWS/HARTFIELD
Hazardous weather outlook, Jun 28, 6:59 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT FRI JUN 28 2013

NCZ007>009-021>025-038-039-292300-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-
659 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED...SUB-SEVERE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP LATE THIS EVENING INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL
OCCUR EACH AFTERNOON AND EVENING THROUGH THE MIDDLE OF NEXT WEEK.
DUE TO THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL
INCREASE AND REMAIN ELEVATED THROUGH THURSDAY. IN
ADDITION... THERE WILL BE THE POSSIBILITY OF SOME ISOLATED SEVERE
STORMS EACH DAY.

NCZ010-011-026>028-040-041-043-292300-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-WILSON-
659 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL
OCCUR EACH AFTERNOON AND EVENING THROUGH THE MIDDLE OF NEXT WEEK.
DUE TO THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL
INCREASE AND REMAIN ELEVATED THROUGH THURSDAY. IN
ADDITION... THERE WILL BE THE POSSIBILITY OF SOME ISOLATED SEVERE
STORMS EACH DAY.

NCZ042-073>078-083>086-088-089-292300-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
659 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE
AREA THROUGH 10 PM. WIDESPREAD WIND GUSTS OF 30 TO 40 MPH WILL
OCCUR WITH THE PASSAGE OF THIS LINE...WITH GUSTS AS HIGH AS 50 OR
60 MPH ON AN ISOLATED BASIS IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL
OCCUR EACH AFTERNOON AND EVENING THROUGH THE MIDDLE OF NEXT WEEK.
DUE TO THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL
INCREASE AND REMAIN ELEVATED THROUGH THURSDAY. IN
ADDITION... THERE WILL BE THE POSSIBILITY OF SOME ISOLATED SEVERE
STORMS EACH DAY.

In the hours before

Local storm report, Jun 28, 7:58 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     3 ENE BUNN              35.97N  78.20W
06/28/2013                   FRANKLIN           NC   911 CALL CENTER

            TREE DOWN ON LAKE ROYALE DR.

&&

EVENT NUMBER RAH1300775

22
Local storm report, Jun 28, 8:01 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     4 SSE CENTERVILLE       36.14N  78.10W
06/28/2013                   FRANKLIN           NC   911 CALL CENTER

            TREE DOWN ON HWY 58 AT WHITE-LEVEL RD.

&&

EVENT NUMBER RAH1300776

22
Special weather statement, Jun 28, 8:03 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT FRI JUN 28 2013

NCZ011-028-042-043-075-077-078-086-088-089-290100-
CUMBERLAND-EDGECOMBE-HALIFAX-HARNETT-HOKE-JOHNSTON-MOORE-SAMPSON-
WAYNE-WILSON-
803 PM EDT FRI JUN 28 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT...WAYNE...
JOHNSTON...WILSON...MOORE...HALIFAX...EDGECOMBE...CUMBERLAND AND HOKE
COUNTIES THROUGH 900 PM EDT...

AT 759 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPEED TO 10 MILES NORTH OF
SILVER CITY...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
TARBORO TO 10 MILES WEST OF FORT BRAGG...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SMITHFIELD...SILVER
CITY...RAEFORD...CONETOE...STANTONSBURG...AND ANTIOCH.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 319 AND 355...AND
INTERSTATE 95 BETWEEN EXITS 41 AND 121.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3600 7740 3582 7735 3580 7747 3557 7782
      3518 7783 3518 7816 3503 7815 3484 7853
      3483 7890 3495 7904 3483 7922 3510 7942
      3527 7922 3551 7875 3584 7785 3632 7744
      3610 7725
TIME...MOT...LOC 2359Z 321DEG 21KT 3596 7746 3512 7917

VINCENT
Local storm report, Jun 28, 8:04 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     YOUNGSVILLE             36.02N  78.48W
06/28/2013                   FRANKLIN           NC   911 CALL CENTER

            TREE DOWN ON HOLDEN RD IN YOUNGSVILLE

&&

EVENT NUMBER RAH1300777

22
Local storm report, Jun 28, 8:05 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     3 ENE BUNN              35.97N  78.20W
06/28/2013                   FRANKLIN           NC   911 CALL CENTER

            POWERLINE DOWN ON LAKE ROYALE DR.

&&

CORRECTED REMARKS

EVENT NUMBER RAH1300775

22
Special weather statement, Jun 28, 8:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT FRI JUN 28 2013

NCZ038-039-073-074-083-290100-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
819 PM EDT FRI JUN 28 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY...DAVIDSON AND ANSON COUNTIES THROUGH 900 PM EDT...

AT 817 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES
NORTHWEST OF LOCUST...OR ABOUT OVER CONCORD...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FINGER...PLYLER...
LOCUST...AND ALBEMARLE.

HAZARDS INCLUDE...
PEA TO DIME SIZE HAIL.
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF THESE STORMS FURTHER INTENSIFY...A SEVERE THUNDERSTORM WARNING
MAY BE NEEDED.

WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3550 8030 3551 8019 3555 8022 3558 8021
      3569 8032 3569 7984 3518 7982 3518 7986
      3516 7989 3514 8002 3515 8029 3519 8029
      3516 8035 3517 8038 3516 8046 3519 8051
TIME...MOT...LOC 0017Z 271DEG 18KT 3536 8053

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:03 PM EDTSpecial Weather StatementRAHCumberland, Edgecombe, Harnett, Hoke, Johnston, Sampson and 2 more57 min
Jun 28, 8:19 PM EDTSpecial Weather StatementRAHMontgomery, Stanly41 min
Jun 28, 8:38 PM EDTSevere Thunderstorm WarningRAHStanly52 min
Jun 28, 9:21 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jun 28, 9:24 PM EDTAreal Flood AdvisoryRAHDavidson, Randolph3 hr
Jun 28, 9:32 PM EDTFlash Flood WarningRAHStanly3 hr
Jun 28, 9:38 PM EDTSpecial Weather StatementRAHStanly22 min
Jun 28, 9:45 PM EDTSpecial Weather StatementRAHWayne15 min
Jun 28, 9:52 PM EDTSpecial Weather StatementRAHChatham, Lee, Randolph3 hr
Jun 28, 10:25 PM EDTSpecial Weather StatementRAHStanly35 min
Jun 28, 10:58 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Lee, Montgomery, Moore, Wake3 hr
Jun 28, 11:38 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more82 min
Jun 29, 12:08 AM EDTFlash Flood WarningRAHStanly6 hr
Jun 29, 12:12 AM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Granville, Halifax, Nash, Vance and 2 more3 hr
Jun 29, 12:26 AM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Wake3 hr
Jun 29, 12:45 AM EDTSpecial Weather StatementRAHCumberland, Edgecombe, Johnston, Sampson, Wayne, Wilson90 min
Jun 29, 5:52 AM EDTAreal Flood WarningRAHStanly6 hr
Jun 29, 4:36 PM EDTSpecial Weather StatementRAHBladen39 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.